Alert archive / California / Gale Watches in 2023
Gale Watch 28, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Jul 29, 2023, 3:10 AM PDT. It took effect at Jul 31, 2023, 9:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 29, 2023, 3:10 AM PDT (10:10 UTC)
- In effect from
- Jul 31, 2023, 9:00 AM PDT
- Expired
- Jul 30, 2023, 2:48 AM PDT
- In force
- Issued by
- NWS Eureka, CA
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Jul 28, 4:06 PM PDT, 11 hours 4 minutes earlier.
Area forecast discussion, Jul 28, 4:06 PM PDT, 11 hours 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
406 PM PDT Fri Jul 28 2023
.SYNOPSIS...Dry weather and near normal temperatures persist for
the next several days across northwestern California. Coastal
clouds and patchy fog are expected to develop to at least some
degree each morning and smoke originating in Oregon may produce
some haze at times. Locally elevated fire weather threat will be
likely over Lake County this weekend. Otherwise, dry weather is
expected to prevail across the region during the next several day.
&&
.DISCUSSION...Another relatively quiet weather with mainly clear
skies across Northwest California. Temperatures has been running
few degrees cooler than yesterday's reading for much of the
region. Locally breezy winds will continue each afternoon through
evening. Coastal clouds and fog will likely redevelop along the
North Coast late tonight and Saturday morning.
The upper level trough over NE Pacific will continue Pacific will
continue to deepen this weekend, but is expected to remains
offshore of the Pacific Northwest. Meanwhile, the upper level
ridge remains over the Four Corners region. Temperatures are
expected to slightly warm across the interior this weekend.
However, highs will be likely to remain at or slightly below
average by the end of July. Locally gusty winds from 20 to 30 mph
will be possible over the higher terrain each afternoon this
weekend. The combination of dry weather, warm temperatures and
gusty winds will bring an elevated fire weather threat (see Fire
Weather section).
For the extended forecaST, the upper level trough weakens early
next week. As that occurs, the upper heights will gradually rise
across the region, and a warm deep layer airmass will gradually
develop into mid- week across the western CONUS.
Mid to late next week the flow become more southwesterly over the
region and possibly bring mid to upper level monsoonal moisture
into our area. The GFS is suggesting some modest elevated CAPE
present across portions of the area during the same period. NBM is
also beginning to advertise monsoonal moisture by the middle of
next week, with up to 10 percent probability of thunderstorm
development over the northern portion of Trinity County.
&&
.AVIATION...VFR conditions persist through this afternoon at
all TAF terminals. Smoke from the active wildfire SW Oregon will
drift southeast toward Del Norte County this evening. Some
visibility reduction in haze will be possible at KCEC later this
evening. However, coastal stratus and low clouds will likely
redevelop later this evening along the North Coast. Models are not
handling the current situation well, however the general consensus
is that clouds will form lower tonight than they did last night...
resulting in a better chance of IFR to LIFR conditions at ACV and
CEC. Meanwhile, VFR persists at UKI. /ZVS&TDJ
&&
.MARINE...Moderate to fresh northwesterly winds persist over the
southern waters, with strong breezes developing each afternoon in
the lee of Cape Mendocino. Latest guidance is indicating these will
be a little wider in coverage than previously expected this
afternoon, so have extended the advisory for the southern outers
through most of tonight. Meanwhile, winds will continue to ease
across the northern waters into the weekend. Northerlies are then
forecast to be reinforced Sunday and early next week, with the
potential of near Gale to Gale Force gusts downwind of Cape
Mendocino. /ZVS&TDJ
&&
.FIRE WEATHER...Temperatures across interior areas will be
near normal for high temperatures and perhaps below normal in at
least some interior valley locations. Breezy west-northwest from
the west- northwest could occur during the late afternoon hours
through channeled terrain and exposed ridges for the next few
days. Good to moderate RH recoveries are expected to prevail for
most of the area. Farther south in Lake County, poor low RH
recoveries combine with locally gusty winds over the ridges is
expected to Bring locally elevated conditions in the fire weather
zone 264 this weekend. As result, have to include a headline in
the Fire Weather Forecast. Otherwise, dry weather will prevail
with the potential of slight chance of thunderstorm mid- late next
week with monsoon moisture possible moving into the area.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 3 PM PDT this afternoon for
PZZ455.
Small Craft Advisory until 3 AM PDT Saturday for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Jul 28, 2:43 PM PDT, 12 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 243 PM PDT Fri Jul 28 2023 CAZ101>115-292145- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 243 PM PDT Fri Jul 28 2023 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Note: The text-only Hazardous Weather Outlook from NWS Eureka will be discontinued on August 1st, 2023. A Graphical Hazardous Weather Outlook is now available at: https://www.weather.gov/erh/ghwo?wfo=eka
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 3:10 AM PDT | Small Craft Advisory | EKA | 3 hr | |
| Jul 29, 3:10 AM PDT | Small Craft Advisory | EKA | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.